Alert archive / Colorado / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 256, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 20, 2025, 6:33 PM MDT for Baca County, Las Animas County, Colorado. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2025, 6:33 PM MDT (00:33 UTC)
- Expired
- Jul 20, 2025, 7:00 PM MDT
- In force
- 27 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Baca County, CO, Las Animas County, CO
The radar
The Pueblo radar (KPUX), 185 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.6 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 561 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 3082 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
260
WUUS55 KPUB 210033
SVRPUB
COC009-071-210100-
/O.NEW.KPUB.SV.W.0256.250721T0033Z-250721T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
633 PM MDT Sun Jul 20 2025
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
Southwestern Baca County in southeastern Colorado...
Southeastern Las Animas County in southeastern Colorado...
* Until 700 PM MDT.
* At 632 PM MDT, a severe thunderstorm was located 11 miles northwest
of Kenton, or 35 miles southwest of Springfield, and is nearly
stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
southwestern Baca and southeastern Las Animas Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3700 10315 3711 10316 3710 10294 3700 10300
TIME...MOT...LOC 0032Z 196DEG 2KT 3705 10307
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Simcoe1 follow-up statement
882
WWUS55 KPUB 210047
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
647 PM MDT Sun Jul 20 2025
COC009-071-210100-
/O.CON.KPUB.SV.W.0256.000000T0000Z-250721T0100Z/
Baca CO-Las Animas CO-
647 PM MDT Sun Jul 20 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR SOUTHWESTERN BACA AND SOUTHEASTERN LAS ANIMAS COUNTIES...
At 647 PM MDT, a severe thunderstorm was located 12 miles northwest
of Kenton, or 34 miles southwest of Springfield, and is nearly
stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
southwestern Baca and southeastern Las Animas Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3708 10316 3708 10296 3700 10300 3700 10315
TIME...MOT...LOC 0047Z 196DEG 2KT 3706 10307
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
SimcoeWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 5:36 PM MDT, 57 minutes earlier. Its key messages:
- Daily showers and thunderstorms, initially over the mountains, then spreading east across the Plains.
- Continued hot with 90s across the Plains, with the warmest conditions Monday and Tuesday, and by next weekend.
Area forecast discussion, Jul 20, 5:36 PM MDT, 57 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 536 PM MDT Sun Jul 20 2025 .KEY MESSAGES... - Daily showers and thunderstorms, initially over the mountains, then spreading east across the Plains. - Continued hot with 90s across the Plains, with the warmest conditions Monday and Tuesday, and by next weekend. && .SHORT TERM /THROUGH MONDAY/... Issued at 221 PM MDT Sun Jul 20 2025 Currently...upper level ridging is expanding across the Central Plains, with weak south-southwester flow across Colorado. Weak energy embedded in the southerly flow has sparked mountain convection early this afternoon, with activity trying to spread into the I-25 corridor. Dewpoints have dropped into the 40s for much of the I-25 corridor this afternoon, with the best moisture confined to near the Kansas border. Temperatures are quite warm across the region, with widespread mid to upper 90s across the Plains, and 80s across the San Luis Valley. Rest of today and tonight...not much change to the upper pattern through tonight with broad southerly flow across Colorado. Energy moving across the state will allow for continued shower and thunderstorm development this afternoon, mainly impact the mountains. This evening, shower and thunderstorms look to move off the higher terrain, impacting the Palmer Divide and Raton Mesa regions. Given the large dewpoint depressions and DCAPE values near 1000 j/kg, strong outflow wind gusts near 50 mph along with lightning will be the main thunderstorm concerns from the mountains into the I-25 corridor. Later this evening, high- res model guidance develops an area of thunderstorms across Kiowa and Prowers Counties, which will push east into Kansas near midnight. Moisture has remained in place out near the Kansas border, and SBCAPE values are forecast to be near 1500 j/kg this evening. 0-6 km shear is still weak, at around 30 kts, but may be sufficient to allow for a strong to severe storm or two this evening through midnight, mainly north of Highway 50 over Kiowa County. Hail near 1 inch in diameter and wind gusts near 60 mph may be possible with stronger cells. This activity will continue east after midnight, clearing through Monday morning. Overnight lows will fall into the 60s across the Plains, with upper 40s to near 50 in the San Luis Valley. Monday...the stagnant pattern remains with the upper ridge stretching from Texas into the Northern Plains. This will keep south to southwesterly flow across Colorado, with another embedded wave lifting north out of New Mexico. At the surface, low level flow is forecast to become southeasterly by mid day. This will help keep moisture in place for much of the day, with dewpoints near 50 along the I-25 corridor, to lower 60s near the Kansas border. This will keep southern Colorado more unstable with afternoon SBCAPE values near 1000 j/kg. Shear, however, looks to remain weak at 20 kts or less. Expect another round of showers and thunderstorms to develop by early afternoon across the Mountains, spreading eastward through the late afternoon. The main thunderstorm concerns will be lightning, locally heavy rainfall and gusty outflow winds. A stronger storm could produce small hail, mainly across the Palmer Divide. Temperatures will continue to be hot Monday, with the Plains peaking near 100 degrees and 80s for the San Luis Valley. Mozley && .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... Issued at 303 AM MDT Sun Jul 20 2025 Per latest deterministic guidance, monsoon tap likely to increase/continue through at least Thursday, then tap get pinched off as drier air moves in from the Pacific. Temps will gradually cool a bit region-wide Tues and Wed as more clouds will be over the region, then temps start to ramp up starting this weekend, with temps near/around 100F over the plains along the Arkansas River valley by Sunday. Per DESI statistical guidance, coolest day over the plains will likely be Thursday, with the overall best chance of rain over the plains on Wednesday and Thursday, hottest days will be next Sunday into Monday. Over the mtns, Generally wet afternoon conditions should continue through Wednesday then drying out Thursday, with little precip into the weekend. Wettest days over the higher terrain look to be Tuesday and Wednesday. \/Hodanish && .AVIATION /00Z TAFS THROUGH 00Z TUESDAY/... Issued at 526 PM MDT Sun Jul 20 2025 Typical mid summer pattern continues across the region, with available moisture increasing within weak southwest flow aloft. VFR conditions with generally light diurnal wind regimes remain expected at COS, PUB and ALS over the next 24 hours. Scattered showers and isolated thunderstorms to continue across the area through sunset. Best chances of storms affecting the terminals remain at COS and PUB through 02Z, with gusty outflow winds being the main threat. Skies clear overnight with showers and storms building up after 19Z. There looks to be better coverage of showers and storms tomorrow afternoon, however, will keep prob30 wording in the tafs for now. && .PUB WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...MOZLEY LONG TERM...HODANISH AVIATION...MW
Hazardous weather outlook, Jul 20, 11:52 AM MDT, 6 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1152 AM MDT Sun Jul 20 2025 COZ058>089-093>099-211800- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1152 AM MDT Sun Jul 20 2025 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Showers and thunderstorms are expected to develop along the mountains this afternoon, and push across the valleys and plains through this evening. A strong storm or two may be possible, with strong outflow winds up to around 50 mph the primary hazard, though small hail and brief periods of heavy rain will also be possible with any stronger storms. A strong to severe storm may also be possible this evening across Kiowa County, with hail near 1 inch diameter and wind gusts near 60 mph. .DAYS TWO THROUGH SEVEN...Monday through Saturday Showers and thunderstorms will be possible through late week. Showers and storms will be most numerous in the mountains, especially during the Tuesday and Wednesday time frame. Some of these storms will be capable of locally heavy rain. Storms over the plains will be scattered. By next weekend, a drier and hotter airmass will be move into the region, and temperatures approaching 100 degrees will be possible over the plains along the greater US-50 corridor. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over portions of the region. 88/34
In the hours before
Special weather statement, Jul 20, 5:23 PM MDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Pueblo CO
523 PM MDT Sun Jul 20 2025
COZ097-210000-
Las Animas Vicinity/Bent County CO-
523 PM MDT Sun Jul 20 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN BENT COUNTY THROUGH
600 PM MDT...
At 523 PM MDT, Doppler radar was tracking a strong thunderstorm 22
miles west of Two Buttes Reservoir, or 29 miles northwest of
Springfield, moving north at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of southeastern Bent
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3765 10287 3765 10312 3782 10316 3784 10282
TIME...MOT...LOC 2323Z 182DEG 13KT 3772 10299
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
MGSpecial weather statement, Jul 20, 5:31 PM MDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Pueblo CO
531 PM MDT Sun Jul 20 2025
COZ094-099-210000-
Springfield Vicinity/Baca County CO-Eastern Las Animas County CO-
531 PM MDT Sun Jul 20 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN BACA AND EASTERN
LAS ANIMAS COUNTIES THROUGH 600 PM MDT...
At 531 PM MDT, Doppler radar was tracking a strong thunderstorm 16
miles east of Kim, or 29 miles southwest of Springfield, moving
northeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of southwestern Baca
and eastern Las Animas Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3710 10312 3720 10318 3734 10298 3711 10284
TIME...MOT...LOC 2331Z 244DEG 10KT 3717 10307
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
MGSpecial weather statement, Jul 20, 6:12 PM MDT, 21 minutes before
Special Weather Statement
National Weather Service Pueblo CO
612 PM MDT Sun Jul 20 2025
COZ094-097-099-210045-
Springfield Vicinity/Baca County CO-
Las Animas Vicinity/Bent County CO-Eastern Las Animas County CO-
612 PM MDT Sun Jul 20 2025
...A STRONG THUNDERSTORM WILL IMPACT WESTERN BACA...EAST CENTRAL LAS
ANIMAS AND SOUTHWESTERN BENT COUNTIES THROUGH 645 PM MDT...
At 612 PM MDT, Doppler radar was tracking a strong thunderstorm 21
miles northeast of Kim, or 33 miles west of Springfield, moving
northeast at 5 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of western Baca, east
central Las Animas and southwestern Bent Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3745 10319 3752 10331 3767 10323 3754 10300
TIME...MOT...LOC 0012Z 215DEG 5KT 3753 10320
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
SimcoeSpecial weather statement, Jul 20, 6:23 PM MDT, 10 minutes before
Special Weather Statement
National Weather Service Pueblo CO
623 PM MDT Sun Jul 20 2025
COZ094-099-210100-
Springfield Vicinity/Baca County CO-Eastern Las Animas County CO-
623 PM MDT Sun Jul 20 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN BACA AND
SOUTHEASTERN LAS ANIMAS COUNTIES THROUGH 700 PM MDT...
At 623 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles northwest of Kenton, or 35 miles southwest of Springfield,
moving north at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of southwestern Baca
and southeastern Las Animas Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3714 10319 3715 10293 3700 10297 3700 10316
TIME...MOT...LOC 0023Z 183DEG 7KT 3705 10308
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
SimcoeThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 6:12 PM MDT | Special Weather Statement | PUB | Bent | 33 min |
| Jul 20, 6:23 PM MDT | Special Weather Statement | PUB | Baca | 37 min |
| Jul 20, 6:39 PM MDT | Special Weather Statement | PUB | Pueblo | 36 min |
| Jul 20, 7:00 PM MDT | Special Weather Statement | PUB | Pueblo | 30 min |
| Jul 20, 7:02 PM MDT | Special Weather Statement | PUB | 28 min | |
| Jul 20, 7:07 PM MDT | Special Weather Statement | PUB | Crowley | 23 min |
| Jul 20, 7:14 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, El Paso, Pueblo | 31 min |
| Jul 20, 8:51 PM MDT | Special Weather Statement | PUB | Crowley | 24 min |
| Jul 20, 9:15 PM MDT | Special Weather Statement | PUB | Crowley | 30 min |
| Jul 20, 10:29 PM MDT | Special Weather Statement | PUB | Kiowa | 31 min |
| Jul 20, 10:55 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 35 min |
| Jul 20, 11:20 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 13 min |
| Jul 20, 11:38 PM MDT | Special Weather Statement | PUB | Kiowa | 22 min |
| Jul 21, 1:34 PM MDT | Flash Flood Warning | PUB | Chaffee | 4 hr |
| Jul 21, 2:25 PM MDT | Special Weather Statement | PUB | Las Animas | 35 min |
| Jul 21, 2:59 PM MDT | Special Weather Statement | PUB | Las Animas | 31 min |
| Jul 21, 4:57 PM MDT | Special Weather Statement | PUB | Pueblo | 33 min |
| Jul 21, 5:32 PM MDT | Special Weather Statement | PUB | 28 min | |
| Jul 21, 5:46 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 44 min |
| Jul 21, 5:51 PM MDT | Special Weather Statement | PUB | El Paso | 24 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.